Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 21, 2011, 4:12 AM MDT for Eddy County, New Mexico. It took effect at Apr 22, 2011, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 4:12 AM MDT (10:12 UTC)
- In effect from
- Apr 22, 2011, 11:00 AM MDT
- Expired
- Apr 21, 2011, 2:13 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS74 KMAF 211012 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 AM CDT THU APR 21 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS... .WINDS IN INCREASE FRIDAY THROUGH THE GUADALUPE MOUNTAINS AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION. NMZ027-TXZ258-212100- /O.NEW.KMAF.HW.A.0019.110422T1700Z-110423T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 412 AM MDT THU APR 21 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
911 WWUS74 KMAF 212013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT THU APR 21 2011 ...HIGH WIND WATCH FOR GUADALUPE MOUNTAINS CANCELLED.. .THE UPPER TROUGH WILL PASS FARTHER NORTH OF THE AREA FRIDAY THAN PREVIOUSLY EXPECTED. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. NMZ027-TXZ258-212115- /O.CAN.KMAF.HW.A.0019.110422T1700Z-110423T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 213 PM MDT THU APR 21 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS FRIDAY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 21, 3:47 AM MDT, 25 minutes earlier.
Area forecast discussion, Apr 21, 3:47 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CDT THU APR 21 2011
.DISCUSSION...
LATEST SFC ANALYSIS SHOWS REMNANTS OF COLD FRONT EXTENDING FROM KINK
TO SOUTH OF KSJT...W/A COUPLE OF CELLS STILL GOING IN THE CONCHO
VALLEY. MPE INDICATES PREVIOUS CONVECTION FURTHER WEST PRODUCED UP
TO AN INCH OF RAINFALL OVER THE FAR EASTERN STOCKTON
PLATEAU...ALTHOUGH THIS WAS LIKELY CONTAMINATED. CONVECTION HAS
LIKELY AFFECTED EXPECTED STRATUS DEVELOPMENT OVER THE EASTERN FA
THIS AM...ALTHOUGH SAT FOG PRODUCT SHOWS HINTS OF DEVELOPMENT. AT
ANY RATE...MODELS CONTINUE TO ERODE STRATUS E-SE THROUGHOUT THE
DAY...MIXING THE DRYLINE E-SE WITH IT. DIFFERENTIAL HEATING WOULD
FAVOR CONVECTIVE REDEVELOPMENT IN THIS AREA LATER TODAY...ALONG THE
E-SE FRINGES OF THE CWA. IN THE MEANTIME...OBSERVATIONS SHOW A SFC
TROUGH FORMING IN WY/CO...AND SET TO STRENGTHEN AND MOVES SE TO THE
PANHANDLES BY 18Z AHEAD OF AN UPPER TROUGH ENTERING THE PAC NW.
THIS WILL RESULT IN AN UPTICK OF SW FLOW IN THE GUADALUPES/VAN HORN
AREAS...AND OUT ONTO THE SE NM PLAINS...FOR CRITICAL FIRE WX
CONDITIONS TODAY. FRIDAY...AS THE UPPER TROUGH SKIRTS THE UPPER
CONUS...MODELS BRING A H7 JET MAX ALONG THE TEXAS/NM
BORDER...W/FORECAST SOUNDINGS EASILY MIXING THIS DOWN DURING THE
AFTERNOON. WE/LL UPGRADE THE FIRE WX WATCH TO A WARNING...DUE TO
MODEL CONSISTENCY. WINDS IN THE GUADALUPES WILL BE APPROACHING HIGH
WIND WARNING CRITERIA...ALTHOUGH THE ARE SLIGHT DIFFERENCES IN THE
MODELS. WE/LL ISSUE A WATCH FOR TXZ258 FOR FRIDAY...AND LET
SUBSEQUENT SHIFTS MAKE THE CALL ON UPGRADING TO A WARNING OR NOT.
FRIDAY AFTERNOON...MODELS HINT AT CONVECTIVE REDEVELOPMENT ALONG THE
DRYLINE...BUT THIS FEATURE LOOKS TOO FAR SE TO AFFECT ALL BUT THE
EXTREME LWR TRANS PECOS. SATURDAY AFTERNOON...DRYLINE IS SET TO
SURGE W-NW TO A SFC TROUGH OVER THE AREA...W/MODELS PERSISTENT IN
SENDING A POTENT SHORTWAVE INTO THE AREA AHEAD OF THE NEXT UPPER
TROUGH SET TO MOVE THRU THE WRN CONUS. THE GFS...NAM..AND SREF ALL
TIME THIS SHORTWAVE TO INTERSECT THE RETREATING DRYLINE SATURDAY
NIGHT...THE DRYLINE MAKING SIGNIFICANT PROGRESS WESTWARD BY 12Z
SUNDAY...BEFORE TAPERING EAST W/THE DRYLINE SUNDAY AFTERNOON.
DRYLINE ATTEMPTS TO REDEVELOP WESTWARD SUNDAY NIGHT...BUT IS QUICKLY
SCOURED EAST MONDAY BY THE UPPER TROUGH. THE REST OF THE EXTENDED
LOOKS DRY. MODELS HINT AT A SECOND TROUGH FOLLOWING CLOSE ON THE
HEELS OF THE FIRST BY MID-WEEK...BUT THE MODELS DIFFER ON TIMING.
IN ADDITION...THE GFS WILL LIKELY MODULATE IN AMPLITUDE SOME BETWEEN
NOW AND THEN...SO WE/LL KEEP DRY GRIDS.
FOR TEMPS...WE/VE AGAIN USED A BLEND OF THE NAM AND GFS...W/THE NAM
BEING CONSISTENTLY COLDER. MODEL TEMP TRENDS/FCST SOUNDINGS SUGGEST
GUIDANCE NUMBERS LOOK REASONABLE...NEAR OR ABOVE NORMAL MOST OF THE
EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 61 94 59 / 10 10 10 10
CARLSBAD NM 92 56 90 53 / 0 10 0 10
DRYDEN TX 89 64 94 65 / 0 10 10 10
FORT STOCKTON TX 91 62 96 62 / 0 10 10 10
GUADALUPE PASS TX 86 57 81 57 / 0 0 0 0
HOBBS NM 89 54 89 54 / 0 10 0 10
MARFA TX 90 46 85 44 / 0 0 0 10
MIDLAND INTL AIRPORT TX 86 60 93 59 / 10 10 10 10
ODESSA TX 83 61 95 60 / 10 10 10 10
WINK TX 96 58 99 57 / 10 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES... GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Apr 20, 1:34 PM MDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT WED APR 20 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 234 PM CDT WED APR 20 2011 /134 PM MDT WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN LOW ROLLING PLAINS...THE EASTERN PERMIAN BASIN...AND THE LOWER TRANS PECOS REGION. A FEW STORMS THAT DEVELOP COULD BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAIN WILL ALSO ACCOMPANY STORMS THAT DEVELOP. GUSTY WESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHWESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER WILL BRING A CRITICAL FIRE WEATHER POTENTIAL TO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN CORRIDOR THURSDAY AND FRIDAY. A RED FLAG WARNING IS IN EFFECT THURSDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THESE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS IN THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION SHOULD MONITOR WEATHER CONDITIONS LATE THIS AFTERNOON THROUGH TONIGHT. ACTIVATION MAY BE REQUESTED IF SEVERE WEATHER DEVELOPS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 20, 10:46 PM MDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1146 PM CDT WED APR 20 2011 TXZ063-070-210515- GLASSCOCK-REAGAN- 1146 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN REAGAN AND SOUTH CENTRAL GLASSCOCK COUNTIES UNTIL 1215 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF NORTH REAGAN FIRE STATION AT 1146 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:41 AM MDT | Red Flag Warning | MAF | 40 hr | |
| Apr 20, 7:21 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 34 min |
| Apr 20, 8:08 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 37 min |
| Apr 21, 2:29 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 21, 3:18 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 57 min |
| Apr 21, 4:14 PM MDT | Tornado Warning | MAF | Pecos | 61 min |
| Apr 21, 4:47 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 58 min |
| Apr 21, 5:01 PM MDT | Severe Thunderstorm Warning | MAF | Scurry | 14 min |
| Apr 21, 5:45 PM MDT | Tornado Warning | MAF | Terrell | 60 min |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.